Virginia, 2019

Flash Flooding and Heavy Rain in Virginia, June 7, 2019

June 7, 2019 · NWS AKQ · 31 events in 15 counties and zones

Slow moving thunderstorms produced intense rainfall of 4 to 6 inches resulting in flash flooding on June 7th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$102,000
Crop damage
None recorded
Events
31

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Slow moving thunderstorms produced intense rainfall of 4 to 6 inches resulting in flash flooding on June 7th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 7, 9:59 AM EST, 3 hours 16 minutes earlier.

Area forecast discussion, Jun 7, 9:59 AM EST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
1059 AM EDT Fri Jun 7 2019

.SYNOPSIS...
A frontal boundary will drop south through the local area during
today, reaching North Carolina late this afternoon. The front
then becomes nearly stationary over the Carolinas this weekend
as high pressure resides over New England.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1050 AM EDT Friday...

Late this morning, a frontal boundary was dropping south thru
the CWA, helping to be a focus for enhancing showers over
central and scentral VA. That boundary will sink southward and
into NC later this aftn, and will continue to be a focus for
more showers and possible tstms over most of the area. The VA
nrn neck, and the Lower MD and VA ern shore locations will have
the lower chances for pcpn, esply the Lower MD ern shore. The
remainder of the CWA will have likely PoPs, and any heavier
showers could cause minor street flooding or minor flooding of
poor drainage areas. Highs today will range from the mid 70s to
lower 80s.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
As of 1050 AM EDT Friday...

Frontal boundary will push farther south thru NC tonight,
resulting in higher PoPs and heavier showers getting shunted
farther SSW. Lows tonight will range from the mid 60s to near
70.

Sat will be the drier of the 2 days this weekend. The front
will still remain stalled over the Carolinas, while a NE or E flow
will continue over the region, as high pressure remains over or
just off the New England coast. A sfc low will develop along
the stalled front just off the northern NC coast late tonight
thru Sat, then it weakens during Sun as the flow becomes ESE.
This continued moisture flow will help to maintain at least chc
to likely PoPs over srn half of the region during Sat, then
increasing PoPs for all locations again during Sun. Highs will
range from the mid 70s to lower 80s Sat and Sun.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 345 AM EDT FRIDAY...

The best chance for rain acrs the entire area this weekend still
looks to be during Sun/Sun night, as the New England ridge
finally starts to break down as the upper low over the MS Vly
opens up and starts to slowly move east. This will cause the
flow to become more southerly across the area which should allow
for the moisture over the southeastern states to finally move
north. Will generally maintain similar PoPs to the previous
forecast with chance PoPs Saturday Night across much of the area
except likely southwest. Will go with likely PoPs for the
entire forecast area Sunday as the best moisture and lift moves
across the area. Some drying tries to move into the SE part of
the forecast area Sunday night which may allow for decreased
chances for precip for areas SE of Richmond. However, onshore
flow will persist across the MD eastern shore as the GFS
suggests a weak surface low may develop along the front just
offshore and the 850mb front will be over the southern
Chesapeake Bay. As such, will go with likely pops across the MD
eastern shore and west of I-95, and chance Pops across the
Tidewater and NE NC. Will increase PoPs again Monday afternoon
to likely for this area as there will likely be some
afternoon/evening convection in response to the daytime heating.

Latest 00z guidance from both the GFS and ECMWF show the front
moving across the forecast area Tuesday, although the ECMWF is
faster. Will therefore maintain the likely pops, but will decrease
PoPs to chance in the afternoon across the MD eastern shore where
FROPA will be first.

Temps will generally be in the low-mid 80s for highs Sun-Tue,
although Monday will be the warmest day especially across the
southeast. Lows will be quite mild with upper 60s/lower 70s. .

Some lingering showers (mainly along the coast) on Wednesday,
and will keep Chc PoP in place. Pattern looks to calm down a bit
as we get into the later stages of next week.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
As of 300 AM EDT Friday...

VFR conditions are present tonight with linger mid-level clouds
at KPHF/KORF/KECG. More showers and possible tstms will be
likely over the srn half of the region during Fri, esply
affecting PHF/ORF/ECG, as the frontal boundary sags thru the
area into NC. MVFR Cigs possible in these areas.

Outlook...Pattern stays active for the next several days with
high chances for pcpn affecting the srn portions of the region
Fri night thru Sun, and increasing chances for nrn/NE portions
late Sat thru Sun.

&&

.MARINE...
As of 330 AM EDT Friday...

A frontal boundary will sag slowly south across the waters
today, reaching the southern coastal waters around midday, then
pushing south of the local waters this afternoon. Early this
morning, winds are generally out of the WSW 5-15 kt, except NE
along the MD coast where the front is just starting to enter the
local waters. As the front moves south today, NE winds behind it
will increase to 10-15 kt. Seas 2-3 ft; waves in the Bay 1-2 ft.
Winds will remain onshore for an extended period into the
weekend with high pressure to the north and a coastal trough
developing along the Carolina coast. ENE winds of 10 to 20
knots expected through the weekend. In addition, increased onshore
flow will also allow for seas to build to 4 to 7 feet (highest
north) and waves in the Bay of 2 to 3 feet with up to 4 feet at
the mouth of the Bay. SCAs will likely be needed by later
Saturday into Sunday given the elevated winds and seas.
Unsettled conditions and elevated seas likely continue into
early next week.

&&

.TIDES/COASTAL FLOODING...
As of 330 AM EDT Friday...

Persistent ENE flow develops this weekend leading to increased
water levels along the Atlantic coast and eventually up the
Chesapeake Bay. There's the potential for minor tidal flooding
by late Sunday or Monday.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...CP
LONG TERM...MAM/MRD
AVIATION...TMG/CP
MARINE...AJB/JDM
TIDES/COASTAL FLOODING...AKQ
Hazardous weather outlook, Jun 7, 10:22 AM EST, 2 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
1122 AM EDT Fri Jun 7 2019

MDZ021>024-VAZ048-062-064-075>078-082>086-090-509>512-515>525-081530-
Dorchester-Wicomico-Somerset-Inland Worcester-Fluvanna-Goochland-
Caroline-Westmoreland-Richmond-Northumberland-Lancaster-Charles City-
New Kent-Gloucester-Middlesex-Mathews-James City-Western Louisa-
Eastern Louisa-Western Hanover-Eastern Hanover-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
1122 AM EDT Fri Jun 7 2019

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia, north central
Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-VAZ099-100-081530-
Maryland Beaches-Accomack-Northampton-
1122 AM EDT Fri Jun 7 2019

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ012>017-030>032-102-VAZ060-061-065>069-079>081-087>089-092-093-
095>098-513-514-081530-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Prince Edward-Cumberland-
Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-
Prince George-Greensville-Sussex-Surry-Southampton-Isle of Wight-
Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-
1122 AM EDT Fri Jun 7 2019

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, south central Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

Moist onshore flow coupled with a frontal boundary over the area
and into the Carolinas will result in showers and scattered
thunderstorms this afternoon into tonight. Rainfall may be locally
heavy at times. This may cause some minor flooding, especially in
poorly drained areas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 7, 11:34 AM EST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1234 PM EDT Fri Jun 7 2019

VAZ516-071715-
Eastern Henrico-
1234 PM EDT Fri Jun 7 2019

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SOUTHEASTERN HENRICO
COUNTY...

At 1234 PM EDT, a thunderstorm with heavy rain was located 7 miles
south of Highland Springs, moving northeast at 5 mph.

Wind gusts in excess of 30 mph are possible with this storm.

Rainfall amounts of up to 1 inch are possible with this storm.

Locations impacted include...
Highland Springs, Richmond International, Fair Oaks, Varina, Elko,
Sandston, Glendale and Montrose.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.

LAT...LON 3756 7734 3753 7724 3751 7720 3749 7718
      3742 7721 3739 7724 3741 7733 3744 7738
TIME...MOT...LOC 1634Z 215DEG 5KT 3745 7730

Butner
Special weather statement, Jun 7, 11:47 AM EST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1247 PM EDT Fri Jun 7 2019

VAZ090-523>525-071730-
Hampton/Poquoson-Newport News-York-James City-
1247 PM EDT Fri Jun 7 2019

...A LINE OF SHOWERS WITH HEAVY RAIN WILL AFFECT SOUTHEASTERN YORK
AND SOUTHEASTERN JAMES CITY COUNTIES...THE CITY OF POQUOSON...THE
CITY OF HAMPTON AND THE CITY OF NEWPORT NEWS...

At 1246 PM EDT, showers with heavy rain were located along a line
extending from Lee Hall to Hampton University. Movement was northeast
at 10 mph.

Rainfall amounts of up to 1 inch or more are possible with these
showers.

Locations impacted include...
Newport News, Hampton, Hampton University, Langley AFB, Christopher
Newport University, Patrick Henry Field, Virginia Institute For
Marine Sciences, Seaford, Gloucester Point, Northampton, Busch
Gardens, Buckroe Beach, Grand View, Lee Hall, Denbigh, Tabb, Grove,
Beaconsdale, Lackey and Oriana.

Motorists should use extra caution in the vicinity of these showers.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.

LAT...LON 3705 7626 3698 7640 3720 7668 3731 7658
      3727 7652 3727 7651 3725 7650 3725 7649
      3712 7626 3709 7625
TIME...MOT...LOC 1646Z 203DEG 8KT 3719 7660 3702 7634

jo
Special weather statement, Jun 7, 12:17 PM EST, 58 minutes before
Special Weather Statement
National Weather Service Wakefield VA
117 PM EDT Fri Jun 7 2019

VAZ082-083-516-071800-
Charles City-New Kent-Eastern Henrico-
117 PM EDT Fri Jun 7 2019

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CHARLES
CITY AND SOUTHWESTERN NEW KENT COUNTIES...

At 116 PM EDT, strong thunderstorms were clustered over Roxbury. the
storm is nearly stationary.

Wind gusts in excess of 30 mph are possible with this storm.

Rainfall amounts of 1 to 2 inches are possible with this storm.

Locations impacted include...
Talleysville, Roxbury, Adkins Store, Bottoms Bridge, Quinton, Wrights
Corner, Browns Corner, Mountcastle, Elko, New Kent Airport and
Colonial Downs.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.

LAT...LON 3737 7711 3742 7724 3756 7719 3751 7701
TIME...MOT...LOC 1716Z 222DEG 2KT 3744 7718

Butner
Special weather statement, Jun 7, 12:46 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Wakefield VA
146 PM EDT Fri Jun 7 2019

NCZ014>017-031-032-071830-
Pasquotank-Camden-Gates-Perquimans-Western Currituck-Chowan-
146 PM EDT Fri Jun 7 2019

...AN AREA OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT SOUTHEASTERN
CAMDEN...PASQUOTANK...PERQUIMANS...SOUTHEASTERN GATES...CENTRAL
CURRITUCK AND EASTERN CHOWAN COUNTIES...

At 144 PM EDT, thunderstorms with heavy rain were clustered from
Whitehall Shores to near Belvidere. Movement was east at 15 mph.

Rainfall amounts of 1 to 2 inches are possible with these storms.

Locations impacted include...
Elizabeth City, Camden, Hertford, Winfall, Elizabeth City State
University, Weeksville, Chapanoke, Snug Harbor, Nixonton, Shiloh,
Belvidere, Indiantown, Burgess, Old Trap, Whitehall Shores,
Pasquotank, Saint Johns, Parkville, Yeopim Station and Jacocks.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.

LAT...LON 3601 7653 3641 7661 3641 7591 3617 7589
      3616 7593 3618 7600 3614 7600 3615 7606
      3614 7607 3614 7610 3613 7611 3612 7617
      3610 7621 3611 7627 3608 7633 3608 7644
      3607 7641 3602 7647
TIME...MOT...LOC 1744Z 271DEG 12KT 3630 7613 3631 7650

EI

The radar

The Norfolk radar (KAKQ), 91 km away, was scanning. The volume nearest the first event began at 18:12 UTC.

Open the radar archive at this moment

Event by event

19 heavy rain, 12 flash flood. Local standard time, as filed.

Flash Flood, Henrico

When
June 7, 1:15 PM EST to 3:00 PM EST
Where
Henrico County, 2.49 mi NNW of West End Manor to 2.02 mi NNW of West End Manor
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
37.684, -77.546

Trained spotters reported flooding of roadways in Glen Allen near Interstate 295 and Staples Mills Road.

Flash Flood, Henrico

When
June 7, 1:38 PM EST to 3:00 PM EST
Where
Henrico County, 0.39 mi WSW of Short Pump to 0.56 mi SE of Short Pump
Cause
Heavy Rain
Reported by
Public
Coordinates
37.648, -77.626

Three Chopt Road was flooded and impassable from Pump Road to Gaskins Road.

Flash Flood, Charles City (C)

When
June 7, 2:15 PM EST to 4:00 PM EST
Where
Charles City (C) County, 4.36 mi WNW of Chrls Cty Brkely Arp to 3.78 mi WNW of Chrls Cty Brkely Arp
Cause
Heavy Rain
Reported by
County Official
Coordinates
37.351, -77.239

A portion of Route 5 was closed near Roxbury Road due to flooding.

Flash Flood, Charles City (C)

When
June 7, 2:15 PM EST to 4:00 PM EST
Where
Charles City (C) County, 4.09 mi NW of Ruthville to 3.72 mi SE of Roxbury
Cause
Heavy Rain
Reported by
County Official
Coordinates
37.415, -77.099

Flooding was reported on Adkins Road in the northern portion of Charles City County. Several roads in the area were impassable.

Flash Flood, Charles City (C)

When
June 7, 2:17 PM EST to 4:00 PM EST
Where
Charles City (C) County, 0.88 mi SW of Roxbury to 0.64 mi SW of Roxbury
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
37.463, -77.143

Flooding was reported on Old Union Road just off of Roxbury Road.

Flash Flood, Chesterfield

When
June 7, 2:42 PM EST
Where
Chesterfield County, 3.9 mi W of Ampt Hill to 3.73 mi WNW of Ampt Hill
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
37.460, -77.520

A portion of Turner Road in Chesterfield was closed due to high water.

Flash Flood, Chesapeake (C)

When
June 7, 2:57 PM EST to 4:00 PM EST
Where
Chesapeake (C) County, 1.49 mi SSW of Chesapeake to 1.5 mi SSW of Chesapeake
Cause
Heavy Rain
Reported by
County Official
Coordinates
36.800, -76.280

Flooding was reported at Triple Decker Bridge underpass at Bainbridge Boulevard and Highway 113 in South Norfolk.

Heavy Rain, Henrico

When
June 7, 2:58 PM EST
Where
Henrico County, 1.78 mi WNW of West End Manor
Reported by
Trained Spotter
Coordinates
37.660, -77.560

Rainfall total of 3.35 inches was reported. Rainfall total of 2.40 inches fell in one hour.

Flash Flood, Hanover

When
June 7, 3:15 PM EST to 5:30 PM EST
Where
Hanover County, 2.82 mi WNW of Hanover to 1.75 mi NNW of Peaks Turnout
Cause
Heavy Rain
Reported by
County Official
Coordinates
37.760, -77.420

Portions of East Patrick Henry Road were closed due to flooding.

Flash Flood, Hanover

When
June 7, 3:48 PM EST to 5:00 PM EST
Where
Hanover County, 0.69 mi N of Ashland to 0.72 mi N of Ashland
Cause
Heavy Rain
Property damage
$2,000
Reported by
Public
Coordinates
37.760, -77.480

A resident reported flooding in and around their home.

Heavy Rain, New Kent

When
June 7, 3:58 PM EST
Where
New Kent County, 3.22 mi NNW of Lanexa
Reported by
Public
Coordinates
37.420, -76.910

Rainfall total of 4.60 inches was reported. Most of the rain fell within an hour and a half.

Flash Flood, Hanover

When
June 7, 4:17 PM EST to 5:30 PM EST
Where
Hanover County, 1.76 mi SE of Ellett to 1.62 mi SE of Ellett
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.760, -77.450

East Patrick Henry Road at Mount Hermon Road was closed due to flooding.

Heavy Rain, Hanover

When
June 7, 4:43 PM EST
Where
Hanover County, 0.69 mi N of Ashland
Reported by
COOP Observer
Coordinates
37.760, -77.480

Rainfall total of 6.01 inches was reported.

Heavy Rain, Hanover

When
June 7, 5:03 PM EST
Where
Hanover County, 0.55 mi E of Negro Foot
Reported by
CoCoRaHS
Coordinates
37.820, -77.590

Rainfall total of 3.24 inches was reported.

Flash Flood, Norfolk (C)

When
June 7, 5:05 PM EST to 6:05 PM EST
Where
Norfolk (C) County, 1.32 mi SW of Norfolk to 1.37 mi WSW of Norfolk
Cause
Heavy Rain
Reported by
Public
Coordinates
36.859, -76.290

Monticello Drive and 16th Street were closed due to flooding.

Heavy Rain, James City

When
June 7, 5:33 PM EST
Where
James City County, 1.1 mi E of Toano
Reported by
Public
Coordinates
37.380, -76.800

Rainfall total of 3.54 inches was reported.

Heavy Rain, Norfolk (C)

When
June 7, 5:41 PM EST
Where
Norfolk (C) County, 1.38 mi S of Norfolk
Reported by
Public
Coordinates
36.850, -76.270

Rainfall total of 3.50 inches was reported.

Heavy Rain, Newport News (C)

When
June 7, 7:00 PM EST
Where
Newport News (C) County, 2.35 mi NNW of Patrick Henry Fld
Reported by
Public
Coordinates
37.160, -76.520

Rainfall total of 3.18 inches was reported.

Heavy Rain, Suffolk (C)

When
June 7, 7:00 PM EST
Where
Suffolk (C) County, 1.38 mi S of Suffolk Arpt
Reported by
Public
Coordinates
36.650, -76.600

Rainfall total of 4.50 inches was reported.

Heavy Rain, New Kent

When
June 7, 7:00 PM EST
Where
New Kent County, 3.22 mi NNW of Lanexa
Reported by
Public
Coordinates
37.420, -76.910

Rainfall total of 4.57 inches was reported. Four inches of rain fell in one hour.

Heavy Rain, Southampton

When
June 7, 7:00 PM EST
Where
Southampton County, 0.89 mi SE of Courtland
Reported by
Public
Coordinates
36.710, -77.060

Rainfall total of 3.20 inches was reported.

Heavy Rain, Sussex

When
June 7, 7:00 PM EST
Where
Sussex County, Wakefield Arpt
Reported by
NWS Employee
Coordinates
36.980, -77.000

Rainfall total of 4.36 inches was reported at NWS Wakefield.

Heavy Rain, York

When
June 7, 7:00 PM EST
Where
York County, 1.65 mi W of Tabb
Reported by
Public
Coordinates
37.130, -76.460

Rainfall total of 4.64 inches was reported.

Heavy Rain, James City

When
June 7, 7:20 PM EST
Where
James City County, 0.55 mi E of Norge
Reported by
Public
Coordinates
37.370, -76.770

Rainfall total of 3.53 inches was reported.

Heavy Rain, Chesterfield

When
June 7, 7:50 PM EST
Where
Chesterfield County, 0.55 mi E of Midlothian
Reported by
Public
Coordinates
37.500, -77.640

Rainfall total of 3.00 inches was reported.

Heavy Rain, Surry

When
June 7, 7:50 PM EST
Where
Surry County, 5.53 mi S of Dendron
Reported by
Public
Coordinates
36.970, -76.950

Rainfall total of 3.10 inches was reported.

Flash Flood, Sussex

When
June 7, 8:00 PM EST to 10:30 PM EST
Where
Sussex County, 0.14 mi SW of Wakefield to Wakefield Arpt
Cause
Heavy Rain
Property damage
$100,000
Reported by
Department of Highways
Coordinates
36.969, -76.982

Highway 460 was closed in both directions at Main Street and Highway 31 due to flooding. Flooding also impacted the Virginia Diner and James River Equipment.

Heavy Rain, Hanover

When
June 7, 8:00 PM EST
Where
Hanover County, 0.88 mi SE of Elmont
Reported by
Public
Coordinates
37.710, -77.490

Rainfall total of 3.20 inches was reported.

Heavy Rain, Henrico

When
June 7, 8:12 PM EST
Where
Henrico County, 2.29 mi WNW of West End Manor
Reported by
Trained Spotter
Coordinates
37.660, -77.570

Rainfall total of 3.76 inches was reported.

Heavy Rain, Chesapeake (C)

When
June 7, 8:30 PM EST
Where
Chesapeake (C) County, 1.11 mi W of Gilmerton
Reported by
Public
Coordinates
36.770, -76.340

Rainfall total of 4.50 inches was reported in the Deep Creek area.

Heavy Rain, Portsmouth (C)

When
June 7, 9:49 PM EST
Where
Portsmouth (C) County, 1.38 mi N of Cradock
Reported by
Public
Coordinates
36.800, -76.330

Rainfall total of 3.24 inches was reported.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2019Every state in 2019This day in weather historyWarnings in Virginia, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 839832, 839833, 839890, 839900, 839904, 839838, 839844, 840368, 839851, 839880, 840370, 839882, 840371, 840372, 839887, 840373, 840376, 840377, 840378, 840379, 840381, 840382, 840383, 840384, 840385, 840387, 839885, 840388, 840389, 840390, 840391.